Alert archive / Iowa / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 47, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 6, 2008, 7:17 PM CDT for Hamilton County, Webster County, Iowa. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2008, 7:17 PM CDT (00:17 UTC)
- Expired
- May 6, 2008, 8:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
Counties Hamilton County, IA, Webster County, IA
The radar
The Des Moines radar (KDMX), 70 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 7:51 PM CDT | HAIL 0.75 | 2 S Jewell, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.3 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 586 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1633 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 070017
SVRDMX
IAC079-187-070100-
/O.NEW.KDMX.SV.W.0047.080507T0017Z-080507T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
717 PM CDT TUE MAY 6 2008
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HAMILTON COUNTY IN CENTRAL IOWA...
SOUTHEASTERN WEBSTER COUNTY IN CENTRAL IOWA...
* UNTIL 800 PM CDT.
* AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR
LEHIGH...OR 11 MILES SOUTH OF FORT DODGE...AND MOVING EAST AT 34 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LEHIGH AND DAYTON BY 720 PM CDT...
9 MILES SOUTH OF DUNCOMBE BY 725 PM CDT...
STRATFORD BY 730 PM CDT...
STRATFORD BY 735 PM CDT...
STANHOPE BY 745 PM CDT...
JEWELL...ELLSWORTH AND RANDALL BY 800 PM CDT...
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 127 AND 133.
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.
LAT...LON 4249 9390 4232 9394 4231 9347 4221 9348
4222 9423 4244 9423
TIME...MOT...LOC 0017Z 274DEG 29KT 4234 9410
$$3 follow-up statements
000
WWUS53 KDMX 070042
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
742 PM CDT TUE MAY 6 2008
IAC079-187-070100-
/O.CON.KDMX.SV.W.0047.000000T0000Z-080507T0100Z/
WEBSTER IA-HAMILTON IA-
742 PM CDT TUE MAY 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHERN HAMILTON AND SOUTHEASTERN WEBSTER COUNTIES...
AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR STANHOPE...OR 24 MILES SOUTHEAST OF FORT DODGE...MOVING
EAST AT 43 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
JEWELL BY 750 PM CDT...
ELLSWORTH AND RANDALL BY 755 PM CDT...
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 127 AND 133.
LAT...LON 4249 9390 4232 9394 4231 9347 4221 9348
4222 9423 4244 9423
TIME...MOT...LOC 0042Z 275DEG 37KT 4229 9378
$$000 WWUS53 KDMX 070051 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 752 PM CDT TUE MAY 6 2008 IAC187-070102- /O.CAN.KDMX.SV.W.0047.000000T0000Z-080507T0100Z/ WEBSTER IA- 752 PM CDT TUE MAY 6 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WEBSTER COUNTY IS CANCELLED... AT 750 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 4222 9378 4232 9377 4231 9347 4221 9348 TIME...MOT...LOC 0052Z 276DEG 20KT 4226 9369 $$ IAC079-070100- /O.CON.KDMX.SV.W.0047.000000T0000Z-080507T0100Z/ HAMILTON IA- 752 PM CDT TUE MAY 6 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR SOUTHEASTERN HAMILTON COUNTY... AT 750 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JEWELL...OR 29 MILES SOUTHEAST OF FORT DODGE...MOVING EAST AT 23 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RANDALL AND ELLSWORTH BY 800 PM CDT... THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 127 AND 133. LAT...LON 4222 9378 4232 9377 4231 9347 4221 9348 TIME...MOT...LOC 0052Z 276DEG 20KT 4226 9369 $$
000 WWUS53 KDMX 070100 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 800 PM CDT TUE MAY 6 2008 IAC079-070110- /O.EXP.KDMX.SV.W.0047.000000T0000Z-080507T0100Z/ HAMILTON IA- 800 PM CDT TUE MAY 6 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HAMILTON COUNTY HAS EXPIRED... AT 758 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4222 9378 4232 9377 4231 9347 4221 9348 TIME...MOT...LOC 0051Z 276DEG 20KT 4226 9370 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:00 PM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, May 6, 3:00 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 300 PM CDT TUE MAY 6 2008 .SHORT TERM /TONIGHT/... MAIN SYNOPTIC SCALE WARM FRONT IS WELL NORTH INTO MINNESOTA THIS AFTERNOON...BUT MESOSCALE BOUNDARIES SET DOWN BY CONVECTIVE COMPLEXES IN SOUTHERN MINNESOTA TO NORTHERN NEBRASKA WILL BE LAUNCHING OR SUSTAINING POINT FOR ADDITIONAL CONVECTION THIS EVENING. CURRENT SPEED OF SMALL BOWING SEGMENT OVER SOUTHEAST SOUTH DAKOTA PUTS IT INTO PALO ALTO COUNTY BY 530 PM. CU FIELD THAT HAS DEVELOPED OVER CENTRAL IA WITH DAYTIME HEATING COULD ALSO RANDOMLY FIRE UP A FEW STORMS...BUT SO FAR MIXED LAYER CAPE REMAINS LOW...AND THERE DOES NOT APPEAR TO BE A FOCUS FOR LOW LEVEL CONVERGENCE. THE MAIN SHOW SHOULD BE CONVECTIVE COMPLEX MOVING ACROSS NORTHERN IA THIS EVENING...WITH POTENTIAL FOR SEVERE WEATHER IN FORM OF LARGE HAIL AND DAMAGING WIND...GIVEN STEEP LAPSE RATES AND RELATIVELY LOW FREEZING HEIGHTS. THE OTHER CONCERN FOR TONIGHT ARRIVES LATER WHEN ANOTHER CONVECTIVE COMPLEX THAT IS EXPECTED TO GET GOING IN CENTRAL NEBRASKA SCOOTS SLIGHTLY SOUTH OF EAST AND SKIRTS OVER OR NEAR SOUTHERN IOWA AFTER MIDNIGHT. THIS FEATURE WILL HAVE STRONG MOISTURE TRANSPORT INTO IT...SO THIS MAY END UP BEING MORE OF A SHORT-FUSED HYDROLOGIC CONCERN. THE QUESTION STILL REMAINS EXACTLY WHERE THE HEAVIEST BAND OF THUNDERSTORMS WILL TRACK. JUST A SLIGHT SOUTHWARD SHIFT IN THE TRACK WILL TAKE IT ACROSS NORTHERN MISSOURI. COLD FRONT WILL BE ENTERING OUR NORTHWEST COUNTIES AFT 4 AM WITH A LEADING EDGE OF COOLER AND DRIER AIR. && .LONG TERM /WED THROUGH TUE/... ISOLD HEAVY RAIN THREAT SHOULD CONTINUE FOR A FEW HOURS PAST DAY BREAK WEDNESDAY IN FAR SOUTHERN IOWA WITH LINGERING STRONG MOISTURE CONVERGENCE AXIS NEAR THE BOUNDARY ALONG THE IOWA MISSOURI BORDER. THE FRONT WILL THEN PUSH SOUTH OF IOWA AROUND MIDDAY...WITH LITTLE OR NO ADDITIONAL RAINFALL EXPECTED DURING THE AFTERNOON. THE MAX TEMPERATURES FORECAST FOR WEDNESDAY WILL BE TRICKY WITH CAA NORTH AND MORE PRECIP/CLOUDS SOUTH. WILL BANK ON ENOUGH BREAKS IN THE CLOUDS TO BUMP UP TEMPS CENTRAL AND SOUTH TO AROUND 70 BEFORE THE COOLER AIR LAGGING BEHIND THE FRONT SWEEPS THROUGH IN THE AFTERNOON. THE NAM/GFS/SREF ARE ALL INDICATING MORE SHORT WAVE ENERGY TO IMPACT IOWA THURSDAY NIGHT INTO FRIDAY. HAVE LEFT THE FRIDAY PERIOD DRY FOR COORDINATION PURPOSES...BUT FUTURE SHIFTS WILL HAVE TO RE-EVALUATE. BETTER CHANCES FOR CONVECTION ARE STILL FOCUSED ON SATURDAY AND SATURDAY NIGHT...BASED ON THE GEM/ECMWF/GFS AND ENSEMBLE CONSENSUS. THE SEVERE WEATHER THREAT LOOKS TO BE MINIMAL. LOOKING AHEAD TO SUNDAY THROUGH TUESDAY...MODEL CONSENSUS IS STILL SHAKY BUT DECIDED TO PULL POPS FROM SUNDAY NIGHT AND MONDAY AHEAD OF THE NEXT SYSTEM. THE ECMWF DEVELOPS A MUCH DEEPER WESTERN CONUS TROF THAN THE GFS AND IS SLOWER BRINGING THE SYSTEM INTO IOWA EARLY NEXT WEEK. && .AVIATION...06/18Z CONVECTIVE DETAILS PROBLEMATIC IN THIS TAF PACKAGE. DO NOT EXPECT ANY ORGANIZED TSTMS THRU 00Z. THEREAFTER...COMPLEX OF TSTMS OVER SOUTHEAST SD WILL MOVE ACROSS NRN IA...BUT SHOULD BE CLEARED BY 08Z...WITH IFR/MVFR CEILINGS AND SCATTERED SHRA FOR A FEW HOURS AFTER. KDSM HAS THE LOWEST CONFIDENCE OF GETTING TSRA SO HANDLED THAT WITH A CB REMARK FOR PERIOD OF GREATEST CONCERN. ANOTHER CONVECTIVE COMPLEX EXPECTED TO ROLL EAST ACROSS THE IA/MO BORDER LATE TONIGHT MAY AFFECT KOTM AFT 09Z. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/AVIATION...MOYER LONG TERM...KINNEY
Hazardous weather outlook, May 6, 3:46 PM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 346 PM CDT TUE MAY 6 2008 IAZ027-028-037>039-044>050-057>062-070>075-081>086-092>097-072100- BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 346 PM CDT TUE MAY 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE FORECAST LATE THIS AFTERNOON AND MAY POSSIBLY INCREASE IN COVERAGE AND INTENSITY THIS EVENING. SEVERE STORMS REMAIN POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING WITH THE MAIN THREAT FROM DAMAGING HAIL AND WINDS. AMPLE MOISTURE MAY ALSO LEAD TO HEAVY RAIN FROM THESE STORMS PRODUCING LOCALIZED FLOODING OVERNIGHT...ESPECIALLY SOUTH OF INTERSTATE 80. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE THREAT FOR ADDITIONAL NON SEVERE THUNDERSTORMS WILL CONTINUE ACROSS FAR SOUTHERN IOWA THROUGH WEDNESDAY INTO WEDNESDAY EVENING. AN ADDITIONAL THREAT FOR NON SEVERE THUNDERSTORMS EXISTS ON SATURDAY INTO SATURDAY NIGHT AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. ANY HEAVY RAINFALL REPORTS WOULD ALSO BE APPRECIATED. IAZ005-024-072100- KOSSUTH-HUMBOLDT- 346 PM CDT TUE MAY 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BECOME MORE NUMEROUS LATE THIS AFTERNOON AND EARLY TONIGHT...WITH A FEW SEVERE STORMS POSSIBLE. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. LOCALIZED HEAVY RAIN MAY ALSO OCCUR WITH THESE STORMS. A FLOOD WARNING IS ALSO IN EFFECT FOR THE PORTIONS OF THE UPPER DES MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERAL CHANCES FOR NON SEVERE THUNDERSTORMS EXISTS ON LATE THURSDAY INTO THURSDAY NIGHT AND AGAIN ON SATURDAY INTO SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. ANY REPORTS OF HEAVY RAINFALL WOULD ALSO BE APPRECIATED. IAZ004-006-007-015>017-023-025-026-033>036-072100- EMMET-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS- WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- 346 PM CDT TUE MAY 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BECOME MORE NUMEROUS LATE THIS AFTERNOON AND EARLY TONIGHT...WITH A FEW SEVERE STORMS POSSIBLE. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. LOCALIZED HEAVY RAIN MAY ALSO OCCUR WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERAL CHANCES FOR NON SEVERE THUNDERSTORMS EXISTS ON LATE THURSDAY INTO THURSDAY NIGHT AND AGAIN ON SATURDAY INTO SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. ANY REPORTS OF HEAVY RAINFALL WOULD ALSO BE APPRECIATED. MOYER
In the hours before
Local storm report, May 6, 6:21 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
621 PM CDT TUE MAY 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM HAIL SAC CITY 42.42N 95.00W
05/06/2008 E1.00 INCH SAC IA TRAINED SPOTTER
&&
ALBRECHTLocal storm report, May 6, 6:30 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
630 PM CDT TUE MAY 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL 4 E JOLLEY 42.48N 94.64W
05/06/2008 E0.88 INCH CALHOUN IA TRAINED SPOTTER
&&
ALBRECHTLocal storm report, May 6, 6:35 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
635 PM CDT TUE MAY 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM HAIL SAC CITY 42.42N 95.00W
05/06/2008 E1.00 INCH SAC IA COUNTY OFFICIAL
DIME TO QUARTER SIZE HAIL.
&&
MRUSSELLLocal storm report, May 6, 6:39 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
639 PM CDT TUE MAY 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 4 W ROCKWELL CITY 42.40N 94.71W
05/06/2008 E0.88 INCH CALHOUN IA COUNTY OFFICIAL
&&
MRUSSELLLocal storm report, May 6, 6:56 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
656 PM CDT TUE MAY 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL 2 N SOMERS 42.41N 94.43W
05/06/2008 E0.88 INCH CALHOUN IA TRAINED SPOTTER
&&
JJOHNSONLocal storm report, May 6, 7:06 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
706 PM CDT TUE MAY 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND DMG 3 NNW MASON CITY AIRPOR 43.20N 93.35W
05/06/2008 CERRO GORDO IA LAW ENFORCEMENT
TRACTOR TRAILER BLOWN WAS OVER ON INTERSTATE NEAR MILE
MARKER 197.
0649 PM TSTM WND GST WNW MASON CITY AIRPORT 43.16N 93.34W
05/06/2008 M66 MPH CERRO GORDO IA ASOS
&&
JJOHNSONThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:24 PM CDT | Flash Flood Warning | DMX | Calhoun, Sac, Webster | 3 hr |
| May 6, 7:45 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin | 45 min |
| May 6, 7:48 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Grundy | 42 min |
| May 6, 7:53 PM CDT | Tornado Warning | DMX | Story | 37 min |
| May 6, 8:15 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin, Marshall, Tama | 45 min |
| May 6, 8:26 PM CDT | Areal Flood Advisory | DMX | Boone | 3 hr |
| May 6, 8:27 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Grundy | 48 min |
| May 6, 8:32 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Story | 43 min |
| May 6, 8:48 PM CDT | Severe Thunderstorm Warning | DMX | Tama | 42 min |
| May 6, 8:55 PM CDT | Areal Flood Advisory | DMX | Story | 3 hr |
| May 6, 9:18 PM CDT | Flash Flood Warning | DMX | Boone | 3 hr |
| May 6, 9:26 PM CDT | Areal Flood Advisory | DMX | Marshall, Tama | 3 hr |
| May 6, 10:30 PM CDT | Areal Flood Advisory | DMX | Calhoun | 3 hr |
| May 6, 10:50 PM CDT | Severe Thunderstorm Warning | DMX | Franklin, Hamilton, Hardin, Wright | 40 min |
| May 6, 11:03 PM CDT | Areal Flood Advisory | DMX | Wright | 3 hr |
| May 6, 11:54 PM CDT | Flash Flood Warning | DMX | Hamilton, Hardin | 3 hr |
| May 7, 1:33 AM CDT | Areal Flood Advisory | DMX | Grundy, Tama | 3 hr |
| May 7, 1:57 AM CDT | Areal Flood Warning | DMX | Franklin, Wright | 6 hr |
| May 7, 3:02 AM CDT | Areal Flood Warning | DMX | Marshall | 16 min |
| May 7, 3:08 AM CDT | Areal Flood Warning | DMX | Hardin | 8 hr |
| May 7, 7:25 AM CDT | River Flood Warning | DMX | Boone, Webster | 44 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.